Q. Is it normal to have black discharge after Depo-Provera injection?

 

Questions 



Hi doctor,

I had an abortion four months ago, I never went back to get checked out and it was a D and E. I am also on Depo-Provera, second dose. I am experiencing dark brown and black discharge with clots. I feel bloated and I have bits of pain. Is this normal?

 

 

Answered



Hello,

Welcome to dr.sitehome.info.

  • This is breakthrough bleeding and is a common side effect of Depo-Provera injections (Medroxyprogesterone).
  • This may be seen usually after few days once the lady has increased day-to-day stressors during daily chores. This tends to disrupt the already being maintained balance of progesterones with Depo-Provera.
  • So, there is no need to worry if the bleeding is low, else antifibrinolytics like Tranexamic acid can be opted for to stop such bleeding episodes.
  • Ideally ultrasonography confirmation of completion of procedure is done after completing the procedure itself, so there is actually no further need of USG after a D and C (dilation and curettage).

For further doubts consult an obstetrician and gynaecologist online –> https://www.dr.sitehome.info/ask-a-doctor-online/obstetrician-and-gynaecologist



Ask a Doctor Online









 

 

 

#black,#Depo-Provera,#discharge?,#have,#injection,#is,#it,#normal,#to,After,Q.

Medical Questions

Facebook Comments

Post a comment